Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 5, NWS Newport/Morehead City, NC

February 21, 20145 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Feb 21, 2014, 1:23 PM EST for 5 counties in North Carolina. It was in force for 82 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2014, 1:23 PM EST (18:23 UTC)
Expired
Feb 21, 2014, 2:45 PM EST
In force
82 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Duplin County, NC, Greene County, NC, Lenoir County, NC, Martin County, NC, Pitt County, NC

The radar

The Morehead City radar (KMHX), 98 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 1:49 PM ESTTSTM WND GST 513 Ene Beautancus, NCSTRONG WINDS ASSOCIATED WITH LINE OF TSMS
Feb 21, 2:01 PM ESTTSTM WND DMG2 Ne Lindell, NCTREE DOWN ACROSS SAND PIT ROAD. RADAR ESTIMATED
Feb 21, 2:05 PM ESTTSTM WND DMGWalstonburg, NCTREES DOWN ON STRICKLAND ROAD. RADAR ESTIMATED.
Feb 21, 2:10 PM ESTTSTM WND DMG2 N Teachey, NCTREE ON HOUSE
Feb 21, 2:17 PM ESTHAIL 0Ayden, NCHAIL REPORTED IN AYDEN... SIZE UNKNOWN... CAR WINDOW BUSTED .
Feb 21, 2:18 PM ESTTSTM WND DMGBeulaville, NC1 BLOCK S OF INTERSECTION OF HWY 41 AND 24. GAZEBOO FULL OF PLANTS BLOWN OVER. RADAR ESTIMATED.
Feb 21, 2:27 PM ESTTSTM WND DMGKenansville, NC911 CENTER REPORTED TREES DOWN THROUGHOUT THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 21, 12:15 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WUUS52 KMHX 211823
SVRMHX
NCC061-079-107-117-147-211945-
/O.NEW.KMHX.SV.W.0005.140221T1823Z-140221T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
123 PM EST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN EASTERN NORTH CAROLINA
  PITT COUNTY IN EASTERN NORTH CAROLINA
  LENOIR COUNTY IN EASTERN NORTH CAROLINA
  DUPLIN COUNTY IN EASTERN NORTH CAROLINA
  MARTIN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 245 PM EST

* AT 120 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 18 MILES NORTH OF
  OAK CITY TO 21 MILES WEST OF WARSAW...OR ALONG A LINE EXTENDING
  FROM 5 MILES SOUTHWEST OF RICH SQUARE TO 21 MILES WEST OF WARSAW...
  MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CASTORIA...SHINE...KINSTON...
  ARBA...LIZZIE...KENANSVILLE...SNOW HILL...
  STATON...MOSS HILL...
  PITT GREENVILLE AIRPORT...EAST CAROLINA UNIVERSITY...
  WOODINGTON...PACTOLUS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FRIDAY EVENING FOR
EASTERN NORTH CAROLINA.

&&

LAT...LON 3519 7817 3518 7784 3557 7783 3583 7735
      3600 7741 3608 7733 3593 7719 3595 7704
      3586 7703 3590 7692 3581 7688 3589 7683
      3586 7677 3569 7689 3573 7718 3555 7709
      3501 7773 3492 7765 3474 7768 3479 7819
TIME...MOT...LOC 1822Z 276DEG 54KT 3622 7732 3489 7839

$$

11
1 follow-up statement
716 
WWUS52 KMHX 211907
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
207 PM EST FRI FEB 21 2014

NCC061-079-107-117-147-211945-
/O.CON.KMHX.SV.W.0005.000000T0000Z-140221T1945Z/
GREENE NC-PITT NC-LENOIR NC-DUPLIN NC-MARTIN NC-
207 PM EST FRI FEB 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR MARTIN...DUPLIN...LENOIR...PITT AND GREENE COUNTIES...

AT 201 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM OAK CITY TO SNOW HILL TO 7 MILES SOUTH OF
GREENEVERS...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF
TARBORO TO 10 MILES SOUTHWEST OF FARMVILLE TO WALLACE...MOVING
SOUTHEAST AT 40 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LIZZIE...FALLING
CREEK...BRUCE...PINK HILL...MAURY...BELL ARTHUR...BEULAVILLE...
BETHEL...DAWSON...CHINQUAPIN...DEEP RUN...HOOKERTON...HASSELL...
ORMONDSVILLE...POTTERS HILL...LYMAN...PARMELE...WOODINGTON...
HAMILTON...KINSTON...GOLD POINT...STATON...ROUNDTREE...PITT
GREENVILLE AIRPORT...HOUSE...ROBERSONVILLE...CYPRESS CREEK...
GREENVILLE...EAST CAROLINA UNIVERSITY...DOWDY FICKLEN STADIUM...
WINTERVILLE...GRAINGERS...AYDEN...STOKES...BELLS FORK...EVERETTS...
GRIFTON...SIMPSON...PACTOLUS...BEARGRASS...QUINERLY...JOHNSONS
MILLS...SMITHWICK...SHELMERDINE...JAMESVILLE...DARDENS...CALICO...
BELGRADE...BLACK JACK...WILLIAMSTON AND GRIMESLAND.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FRIDAY EVENING FOR
EASTERN NORTH CAROLINA.

LAT...LON 3519 7817 3518 7784 3557 7783 3583 7735
      3600 7741 3608 7733 3593 7719 3595 7704
      3586 7703 3590 7692 3581 7688 3589 7683
      3586 7677 3569 7689 3573 7718 3555 7709
      3501 7773 3492 7765 3474 7768 3479 7819
TIME...MOT...LOC 1907Z 304DEG 24KT 3600 7732 3546 7765
          3470 7789

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 12:23 PM EST, 1 hour earlier.

Area forecast discussion, Feb 21, 12:23 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1223 PM EST FRI FEB 21 2014

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH FROM THE WEST THIS AFTERNOON
AND EARLY EVENING. HIGH PRESSURE BUILDS IN FROM THE WEST SATURDAY. A
DRY COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY NIGHT. HIGH
PRESSURE BEHIND THE FRONT WILL BUILD INTO THE AREA MONDAY AND
TUESDAY. A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE JUST OFF OF THE
COAST TUESDAY NIGHT AND WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1230 PM FRI...UPDATE FOR TOR WATCH AND RAISE MAX TEMPS A FEW
DEGREES. ACTIVE WX DAY EXPECTED ACROSS EASTERN NC. LATEST SFC
ANALYSIS HAS DEEP 974MB SFC LOW OVER THE GREAT LAKES AND
ASSOCIATED COLD FRONT DRAPED THROUGH THE OH VALLEY REGION INTO THE
SOUTHERN GULF STATES...WITH STRONG CONVECTION ONGOING AHEAD OF THE
FRONT THIS MORNING. THE COLD FRONT AND UPPER TROUGH WILL APPROACH
THE AREA LATE THIS MORNING WITH THE FRONT PUSHING ACROSS THE CWA
THIS AFTERNOON AND EARLY EVENING. NO SIG CHANGES NEEDED WITH MID
MORNING UPDATE. WILL TWEAK GRIDS TO REFLECT CURRENT TRENDS.

A GOOD SET UP STILL EXISTS FOR THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS ACROSS EASTERN NC TODAY...AND SPC CONTINUES TO HAVE
EASTERN NC OUTLOOKED IN A SLIGHT RISK. STEEP MID LEVEL LAPSE RATES
AROUND 7-8C/KM WILL BE PRESENT...COMBINED WITH MODERATE
INSTABILITY AROUND -5C...CAPES AROUND 1500J/KG AND STRONG 0-6KM
BULK SHEAR AROUND 40-50 KT WILL BRING THE THREAT OF STRONG TO
POTENTIALLY SEVERE THUNDERSTORMS. THE PRIMARY THREAT WILL BE
DAMAGING WIND GUSTS...ESP GIVEN THE HISTORY OF THE SYSTEM...HOWEVER
CANNOT RULE OUT THE THREAT OF AN ISOLATED TORNADO GIVEN THE
ENHANCED SRH VALUES AND BOUNDARY IN VICINITY...OR SMALL HAIL WITH
500MB TEMPS AROUND -15C AND FZL 12-13KFT. BASED ON HIGH RES
MODELS NSSL WRF AND WRF NMM...EXPECT LINE OF SHOWERS AND
THUNDERSTORMS TO MOVE THROUGH CENTRAL NC LATE THIS
MORNING...MOVING INTO THE NC COASTAL PLAIN EARLY THIS AFTERNOON.
THE TIMING OF THE STRONGER STORMS STILL APPEARS TO BE NOON-4PM WEST
OF THE HIGHWAY 17 CORRIDOR AND 4-7 PM TO THE EAST.

STRONG GRADIENT WINDS WILL ALSO EXIST AHEAD OF THE FRONT AND COULD
SEE GUSTS AROUND 25-35 MPH. TEMPS WILL AGAIN REACH THE UPPER 60S TO
MID/UPPER 70S.

&&

.SHORT TERM / SATURDAY THROUGH 6 AM SATURDAY/...
AS OF 315 AM FRI...FRONT WILL CONTINUE TO MOVE OFFSHORE EARLY THIS
EVENING...WITH PRECIP TAPERING OFF FROM WEST TO EAST. COOLER AND
DRIER AIR WILL FILTER IN BEHIND THE FRONT WITH NW FLOW. OVERNIGHT
LOWS IN THE UPPER 30S TO MID 40S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 300 AM FRIDAY...NO SIGNIFICANT CHANGES TO PREVIOUS FCST WITH
THIS ISSUANCE. ZONAL FLOW AND ABOVE NORMAL TEMPS WILL PERSIST OVER
WEEKEND...THEN AMPLIFYING UPR TROF WILL LEAD TO MUCH COOLER TEMPS BY
MID WEEK. PER PREVIOUS DISCUSSION...THE TIMING OF THE PRECIPITATION
FORECAST IS STILL UNCERTAIN NEXT WEEK BUT IT APPEARS THAT IT WILL BE
MOSTLY DRY WITH ONLY LIGHT RAINFALL AMOUNTS EXPECTED AS FAST MOVING
WEATHER SYSTEMS ARE UNABLE TO TAP DEEPER MOISTURE SOURCES SUCH AT
THE GULF OF MEXICO OR GULF STREAM.

INITIAL COLD FRONT WILL BE OFFSHORE SAT MORNING...BUT HIGH PRESSURE
BUILDING IN BEHIND IT WILL BE FAIRLY WEAK WITH NO STRONG COOLING. A
STRONGER COLD FRONT WILL APPROACH SUNDAY BUT EXPECTED TO REMAIN DRY
AS BEST DYNAMICS REMAIN TO N AND MSTR REMAINS SUPPRESSED TO S. SW
FLOW AHEAD OF FRONT WILL ALLOW HIGH TEMPS TO APPROACH 70 INLAND SUN
AFTN. MUCH COLDER TEMPS WILL FOLLOW BEHIND FRONT BEHIND FRONT FOR
REST OF WEEK WITH TEMPS NEAR NORMAL FOR MON-TUE AND A FEW DEGS BELOW
NORMAL FOR WED-THU.

WEAK SHRT WV WILL INDUCE A SLIGHT CHC OF RAIN WITH A SFC WV ON TUE
AND TUE NIGHT...FOLLOWED BY SLIGHTLY STRONGER SHRT WV AND SFC WV
ALONG FRONT ON WED. MSTR CONTINUES TO BE LIMITED AND KEPT POPS AT
20% FOR ALL AREAS WED...LINGERING ALONG COAST WED EVENING. DRY AND
COLDER FOR THU.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1230 PM FRI...VFR CONDITIONS CURRENTLY ACROSS THE AREA. A
LINE OF SHOWERS AND THUNDERSTORMS WILL APPROACH FROM THE WEST
TODAY...AND IS EXPECTED TO MOVE THROUGH THE TERMINALS THIS
AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE.
EXPECTING WIDESPREAD MVFR TO OCCASIONAL IFR CONDITIONS TO DEVELOP
THIS AFTERNOON AND CONTINUE INTO EARLY EVENING. STRONG S/SW
GRADIENT WINDS WILL ALSO OCCUR AHEAD OF THE FRONT WITH GUSTS
AROUND 20-25 KT...THIS WILL LIKELY RESULT IN CROSSWIND IMPACTS FOR
EWN. CONVECTION SHOULD MOVE EAST OF THE TERMINALS BY 00Z FRIDAY
EVENING...WITH PRED VFR CONDITIONS RETURNING.

LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 300 AM FRIDAY...VFR EXPECTED TO PREVAIL THROUGH MON NIGHT.
PATCHY LIGHT RAIN MAY DEVELOP LATE TUESDAY WITH A SMALL CHANCE FOR
SUB VFR CONDITIONS.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1230 PM FRI...LATEST SURFACE AND BUOY DATA SHOW S/SW WINDS
15-25KT AND SEAS 4-6FT. GRADIENT WILL INCREASE AHEAD OF AN
APPROACHING COLD FRONT TODAY...AND EXPECT INCREASING WINDS AND
BUILDING SEAS. S/SW WINDS WILL PEAK AT 20-30KT THIS AFTERNOON WITH
SEAS 5-9FT. SCA REMAINS IN PLACE FOR ALL WATERS AND SOUNDS. THE
FRONT WILL MOVE THROUGH THE WATERS EARLY THIS EVENING...WITH WINDS
AND SEAS GRADUALLY DIMINISHING. NORTHERLY FLOW 15KT OR LESS WILL
DEVELOP BEHIND THE FRONT AS HIGH BUILDS EASTWARD.

LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 300 AM FRIDAY...DIMINISHING WINDS AND SEAS EXPECTED ON SAT
WITH WEAK HIGH PRES BUILDING IN FROM W...WITH LIGHT/VRBL CONDITIONS
FOR SAT NIGHT AND SUNDAY AS HIGH CENTER DRIFTS ACROSS. SW WINDS WILL
BUILD BRIEFLY AHEAD OF STRONGER COLD FROM SUN NIGHT...THEN STRONGER
SURGE OF CAA WILL LIKELY PRODUCE PERIOD OF NW TO N 20-25 KTS FOR
MON. LOW CONFIDENCE FCST FOR TUE DUE TO MODEL DIFFERENCES. ECMWF
INDICATES A QUICK RETURN N OF FRONT...WHILE GFS KEEPS IT TO S WITH
SFC WV DEVELOPMENT ALONG IT.

NO SIGNIFICANT CHANGES TO SEAS FCST. HEIGHTS SUBSIDING TO 2-3 FT BY
SAT AFTN AND PERSISTING REST OF WEEKEND. HEIGHTS BUILDING SUN NIGHT
AND MON WITH PERIOD OF 5-7 FT FOR NRN AND CENTRAL WATERS...THEN
SUBSIDING AGAIN MON NIGHT AND TUE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ130-
     135.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST SATURDAY FOR AMZ152-154.
     SMALL CRAFT ADVISORY UNTIL 3 AM EST SATURDAY FOR AMZ156-158.
     SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR AMZ150.

&&

SYNOPSIS...SK/CQD
NEAR TERM...JAC/CQD
SHORT TERM...CQD
LONG TERM...JBM
AVIATION...JAC/JBM/CQD
MARINE...JAC/JBM/CQD
Hazardous weather outlook, Feb 21, 3:57 AM EST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
357 AM EST FRI FEB 21 2014

NCZ029-044>047-079>081-090>095-098-103-104-220900-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
357 AM EST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A THREAT OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON
AND EARLY EVENING AS A COLD FRONT MOVES THROUGH EASTERN NORTH
CAROLINA. THE PRIMARY THREAT WILL BE DAMAGING WINDS GUSTS...WITH
AN ISOLATED TORNADO POSSIBLE. THE STRONGEST THUNDERSTORMS WILL
IMPACT EASTERN NORTH CAROLINA BETWEEN 1 AND 7 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 9:01 PM ESTRiver Flood WarningMHXLenoir4 days
Feb 21, 2:04 PM ESTSevere Thunderstorm WarningMHXCraven, Duplin, Jones, Onslow86 min
Feb 21, 2:37 PM ESTSevere Thunderstorm WarningMHXBeaufort, Hyde, Martin, Pitt, Tyrrell, Washington53 min
Feb 21, 2:47 PM ESTSpecial Marine WarningMHX58 min
Feb 21, 3:03 PM ESTSevere Thunderstorm WarningMHXPamlico57 min
Feb 21, 3:06 PM ESTSpecial Weather StatementMHXCarteret54 min
Feb 21, 3:10 PM ESTSpecial Weather StatementMHXCarteret50 min
Feb 21, 3:31 PM ESTSpecial Weather StatementMHXHyde, Tyrrell59 min
Feb 21, 3:34 PM ESTSpecial Marine WarningMHX41 min
Feb 21, 3:44 PM ESTSpecial Marine WarningMHX61 min
Feb 21, 4:08 PM ESTSpecial Weather StatementMHXCurrituck22 min
Feb 21, 4:10 PM ESTSpecial Weather StatementMHXDare35 min
Feb 21, 4:23 PM ESTSpecial Weather StatementMHXHyde22 min
Feb 21, 4:30 PM ESTSpecial Weather StatementMHXDare30 min
Feb 21, 4:46 PM ESTSpecial Marine WarningMHX59 min
Feb 21, 5:03 PM ESTSpecial Weather StatementMHXDare27 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.